Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 25, 2016, 5:12 PM CDT for Waseca County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2016, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 25, 2016, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
County Waseca County, MN
The radar
The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WWUS83 KMPX 252212
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT MON APR 25 2016
MNZ076-077-084-252300-
RICE-WASECA-LE SUEUR-
512 PM CDT MON APR 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICE...NORTHEASTERN
WASECA AND SOUTHEASTERN LE SUEUR COUNTIES...
AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENLAND...OR
14 MILES EAST OF MANKATO...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WASECA...WATERVILLE...MORRISTOWN...ELYSIAN AND GREENLAND.
LAT...LON 4421 9377 4430 9372 4428 9339 4406 9344
4415 9372
TIME...MOT...LOC 2211Z 292DEG 20KT 4424 9371
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 3:35 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 25, 3:35 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT MON APR 25 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 335 PM CDT MON APR 25 2016 THE WEATHER WILL BE A LITTLE QUIETER TONIGHT AS THE LOW PRESSURE SYSTEM THAT HAS BEEN CAUSING ALL THE COMMOTION FOR THE PAST FEW DAYS EXITS THE REGION. AT MID AFTERNOON...THE LOW WAS SOUTH OF EAU CLAIRE. SOME SUNSHINE DID DEVELOP EARLY THIS AFTERNOON FROM THE MINNESOTA RIVER VALLEY THROUGH SOUTHEAST AREAS OF THE STATE. THIS HAS RESULTED IN DESTABILIZATION WITH SBCAPE VALUES NOW AROUND 500 J/KG ACROSS THE AFOREMENTIONED AREAS. FORTUNATELY BULK SHEAR VALUES ARE RATHER LOW. STILL...THERE WILL BE A FEW THUNDERSTORMS FROM THE SOUTH METRO ON EAST AND SOUTH INTO THE EARLY EVENING WITH A FEW SHOWERS REMAINING THROUGH THE NIGHT ACROSS CENTRAL MN AND ADJOINING AREAS OF WEST CENTRAL WISCONSIN...ASSOCIATED WITH AN ELONGATED EAST-WEST TROUGH ALOFT OVER NORTHERN AREAS OF MN/WI. IN ADDITION...PROFILE DATA IS QUITE SATURATED IN THE LOW LEVELS OVERNIGHT AND SOME DRIZZLE WILL LIKELY OCCUR ACROSS SOUTHERN MN AND ADJOINING AREAS OF WI. WE WILL BE TRAPPED IN A COOL AND STABLE EASTERLY LOW LEVEL FLOW ON TUESDAY. ABUNDANT CLOUDINESS WILL COVER THE REGION FOR MUCH OF THE DAY AND SOME DRIZZLE CAN BE EXPECTED IN THE MORNING. HIGHS FOR THE MOST PART WILL RANGE FROM THE UPPER 40S TO UPPER 50S FROM NORTH TO SOUTH ACROSS THE FA. THIS IS SOME 5 TO 10 DEGREES BELOW SEASONAL NORMALS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 335 PM CDT MON APR 25 2016 A FAIRLY ACTIVE PATTERN WILL BE IN PLACE ACROSS OUR AREA DURING THIS PERIOD. AN UPPER LEVEL TROUGH WILL GENERALLY REMAIN ENTRENCHED ACROSS THE ROCKIES...WITH SOUTHWESTERLY FLOW ACROSS THE CENTRAL CONUS BRINGING A COUPLE OF LOW PRESSURE SYSTEMS JUST SOUTH OF OUR AREA. AS A RESULT OF REMAINING ON THE NORTHERN EDGE OF THESE SYSTEMS...TEMPERATURES ARE EXPECTED TO REMAIN COOLER THAN AVERAGE IN ADDITION TO THE MULTIPLE CHANCES OF PRECIPITATION. THE FIRST LOW WILL BE LOCATED ALONG THE KS/NE BORDER ON TUESDAY NIGHT...WITH A QUASI-STATIONARY FRONT TO ITS EAST IN NORTHERN MO. STRONG SOUTHERLY FLOW FROM THE GULF AND RESULTING ISENTROPIC LIFT WILL LIKELY RESULT IN A SHIELD OF RAIN STRETCHING WELL TO THE NORTH OF THE FRONT...MOVING INTO SOUTHERN MN OVERNIGHT AND LIKELY SPREADING OVER MOST OF OUR CWA ON WEDNESDAY. THERE WILL BE LITTLE TO NO INSTABILITY PRESENT...SO THUNDER IS UNLIKELY. WEDNESDAY NIGHT INTO THURSDAY MORNING...LIGHT RAIN SHOULD CONTINUE OVER OUR AREA TO THE NORTH OF A WEAKENING SURFACE LOW MOVING EAST NEAR THE IA/MO BORDER. LOWS IN THE LOW-MID 30S AND TEMPERATURES NEAR FREEZING FROM THE SURFACE TO 850 MB OVER PARTS OF CENTRAL MN AND WEST CENTRAL WI COULD RESULT IN A BRIEF RAIN-SNOW MIX...WITH NO ACCUMULATION EXPECTED. RIDGING ALOFT WILL EXPAND THROUGHOUT THURSDAY NIGHT AND FRIDAY...FURTHER SUPPRESSING/WEAKENING THE FORCING OVER OUR AREA. THEREFORE...EXPECT DRY CONDITIONS AT THIS TIME. A SECOND LOW WILL EJECT INTO THE MIDWEST NEXT WEEKEND. MODELS GENERALLY AGREE THIS FEATURE WILL BE WEAKER THAN THE FIRST ONE...BUT THERE IS STILL SOME DISAGREEMENT ON HOW STRONG THE RIDGING WILL BE ACROSS THE UPPER MIDWEST AND CANADA AND HOW FAR NORTH THE PRECIPITATION WILL REACH ON SATURDAY/SUNDAY. THE ECMWF GIVES US A DECENT CHANCE OF RAIN DURING THIS PERIOD...WHILE THE GFS SUPPRESSES THE LOW MORE AND LEAVES OUR AREA DRY. EITHER WAY...THE COOL PATTERN FOR LATE APRIL/EARLY MAY WILL CONTINUE...WITH HIGHS LIKELY IN THE 50S AND LOWS IN THE 30S/40S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1240 PM CDT MON APR 25 2016 VERTICALLY STACKED LOW PRESSURE WAS CENTERED NEAR THE TWIN CITIES AT NOON. THIS FEATURE WILL MOVE SLOWLY EASTWARD THIS AFTERNOON AND EVENING. SHRA/TSRA WILL BE DEVELOPING ONCE AGAIN THIS AFTERNOON FROM SOUTH CENTRAL MN THROUGH THE TWIN CITIES AND INTO WEST CENTRAL WI...ALTHOUGH COVERAGE IS EXPECTED TO BE MORE SCATTERED IN NATURE. IFR CEILINGS AND VISIBILITIES WILL BE COMMON TO THE NORTH OF THE LOW INCLUDING KAXN...KSTC AND KRNH. THE LOW CONDITIONS WILL SPREAD SOUTHWARD IN THE WAKE OF THE LOW AND COVER KRWF...KMSP AND KEAU OVERNIGHT AND TUESDAY MORNING. EASTERLY WINDS 10-15 KNOTS NORTH OF THE LOW AND WSW 10-15 KNOTS SOUTH OF THE LOW THIS AFTERNOON. KMSP...THERE IS A SMALL CHANCE THE AIRFIELD COULD BREAKOUT EARLY THIS AFTERNOON AS THE SURFACE LOW PASSES BY JUST TO THE SOUTH. CONFIDENCE WAS HIGHEST ON KEEPING WINDS NE AND CEILINGS IFR THROUGH THE PERIOD. SOME SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE AT ANY TIME THIS AFTERNOON WITH THE BEST CHANCE AROUND MID AFTERNOON. /OUTLOOK FOR KMSP/ TUE...IFR/MVFR EARLY. WINDS E 10-15KTS. WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS. THU...MVFR POSSIBLE. CHANCE OF SHRA. WIND E 10-15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...RAH LONG TERM...ADL AVIATION...RAH
Hazardous weather outlook, Apr 25, 12:19 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1219 PM CDT MON APR 25 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1219 PM CDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE OUTLOOK AREA THIS AFTERNOON. THE THUNDERSTORMS WILL BE MOST LIKELY ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY ACROSS FAR SOUTHERN MINNESOTA. RECENT RAINFALL WILL CAUSE MODERATE RISES ON MOST AREA RIVERS THROUGH THIS WEEK. THE GREATEST RISES WILL OCCUR ON THE CHIPPEWA RIVER IN WISCONSIN, WHERE LEVELS AT EAU CLAIRE AND DURAND WILL TOP BANKFULL BY WEDNESDAY. AT THIS TIME, THE RIVER IS NOT EXPECTED TO REACH FLOOD STAGE. LEVELS ON THE MISSISSIPPI WILL ALSO RISE 3 TO 4 FEET BY THE END OF THE WEEK, BUT REMAIN WELL BELOW BANKFULL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 25, 4:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 442 PM CDT MON APR 25 2016 MNZ076-083-252215- BLUE EARTH-LE SUEUR- 442 PM CDT MON APR 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND SOUTHERN LE SUEUR COUNTIES... AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEVELAND...OR 11 MILES NORTHEAST OF MANKATO...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON LAKE...CLEVELAND AND LAKE JEFFERSON. LAT...LON 4428 9396 4437 9390 4432 9362 4416 9379 TIME...MOT...LOC 2142Z 289DEG 20KT 4431 9386 ADL
Special weather statement, Apr 25, 5:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT MON APR 25 2016
MNZ076-077-084-252300-
RICE-WASECA-LE SUEUR-
512 PM CDT MON APR 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICE...NORTHEASTERN
WASECA AND SOUTHEASTERN LE SUEUR COUNTIES...
AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENLAND...OR
14 MILES EAST OF MANKATO...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WASECA...WATERVILLE...MORRISTOWN...ELYSIAN AND GREENLAND.
LAT...LON 4421 9377 4430 9372 4428 9339 4406 9344
4415 9372
TIME...MOT...LOC 2211Z 292DEG 20KT 4424 9371
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:07 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin | 23 min |
| Apr 24, 7:11 PM CDT | Special Weather Statement | MPX | Brown, Watonwan | 34 min |
| Apr 24, 7:43 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Faribault, Nicollet | 47 min |
| Apr 24, 8:13 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Steele, Waseca | 32 min |
| Apr 24, 8:23 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 13 min |
| Apr 24, 8:29 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 16 min |
| Apr 24, 8:51 PM CDT | Special Weather Statement | MPX | Goodhue, Rice | 24 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 28 min |
| Apr 24, 10:05 PM CDT | Special Weather Statement | MPX | Martin, Watonwan | 40 min |
| Apr 24, 10:41 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Martin, Watonwan | 34 min |
| Apr 25, 8:04 AM CDT | Special Weather Statement | MPX | Hennepin | 41 min |
| Apr 25, 4:42 PM CDT | Special Weather Statement | MPX | Le Sueur | 33 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.